Alert archive / Florida / Red Flag Warnings in 2011
Red Flag Warning 8, NWS Jacksonville, FL
NWS Jacksonville, FL issued this red flag warning at Jan 14, 2011, 1:27 PM EST for Suwannee County, Florida. It took effect at Jan 15, 2011, 12:00 PM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 14, 2011, 1:27 PM EST (18:27 UTC)
- In effect from
- Jan 15, 2011, 12:00 PM EST
- Expired
- Jan 15, 2011, 6:00 PM EST
- In force
- 6 hr
- Issued by
- NWS Jacksonville, FL
County Suwannee County, FL
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.5 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2048 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
958 WWUS82 KJAX 141827 RFWJAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 127 PM EST FRI JAN 14 2011 FLZ020-021-151000- /O.UPG.KJAX.FW.A.0008.110115T1700Z-110115T2300Z/ /O.NEW.KJAX.FW.W.0008.110115T1700Z-110115T2300Z/ /O.CON.KJAX.FW.W.0007.000000T0000Z-110114T2300Z/ HAMILTON-SUWANNEE- 127 PM EST FRI JAN 14 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING DUE TO LOW RH... ...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM EST SATURDAY DUE TO LOW RH... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 6 PM EST SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING. THE COLD AND DRY AIR MASS WILL CONTINUE OVER THE AREA. RELATIVE HUMIDITIES CONTINUE BELOW 35 PERCENT AND BOTTOM OUT AT AROUND 20 TO 25 PERCENT. ON SATURDAY...WARMER TEMPERATURES MAY SUPPORT RED FLAG WARNINGS WITH RELATIVE HUMIDITIES BELOW 35 PERCENT FOR UP TO 4 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ FLZ022-023-030-031-035-036-040-142300- /O.CON.KJAX.FW.W.0007.000000T0000Z-110114T2300Z/ COLUMBIA-BAKER-UNION-BRADFORD-GILCHRIST-ALACHUA-MARION- 127 PM EST FRI JAN 14 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING DUE TO LOW RH... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING. THE COLD AND DRY AIR MASS WILL CONTINUE OVER THE AREA. RELATIVE HUMIDITIES WILL CONTINUE BELOW 35 PERCENT AND BOTTOM OUT AROUND 25 TO 30 PERCENT. AN EXCEPTION MAY BE OVER EASTERN PORTIONS OF BRADFORD...MARION...AND ALACHUA COUNTIES WHERE DURATIONS MAY FALL SHORT OF THE REQUIRED 4 HOURS DUE TO A WEAK NORTHEAST FLOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. && $$ MKT
3 follow-up statements
741 WWUS82 KJAX 142302 RFWJAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 602 PM EST FRI JAN 14 2011 FLZ020-021-151415- /O.EXP.KJAX.FW.W.0007.000000T0000Z-110114T2300Z/ /O.CON.KJAX.FW.W.0008.110115T1700Z-110115T2300Z/ HAMILTON-SUWANNEE- 602 PM EST FRI JAN 14 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 6 PM EST SATURDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 6 PM EST SATURDAY. ON SATURDAY...WARMER TEMPERATURES WILL SUPPORT RELATIVE HUMIDITIES BELOW 35 PERCENT FOR UP TO 4 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ FLZ022-023-030-031-035-036-040-150015- /O.EXP.KJAX.FW.W.0007.000000T0000Z-110114T2300Z/ COLUMBIA-BAKER-UNION-BRADFORD-GILCHRIST-ALACHUA-MARION- 602 PM EST FRI JAN 14 2011 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. $$ JDS
901 WWUS82 KJAX 151000 RFWJAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 500 AM EST SAT JAN 15 2011 FLZ022-160100- /O.NEW.KJAX.FW.A.0009.110116T1700Z-110116T2300Z/ /O.EXA.KJAX.FW.W.0008.110115T1700Z-110115T2300Z/ COLUMBIA- 500 AM EST SAT JAN 15 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM EST THIS EVENING DUE TO LOW RH... ...FIRE WEATHER WATCH IN EFFECT SUNDAY AFTERNOON DUE TO LOW RH... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM EST THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT SUNDAY AFTERNOON. FOR TODAY...WARMER TEMPERATURES WILL SUPPORT RELATIVE HUMIDITIES BELOW 35 PERCENT FOR UP TO 4 HOURS. ON SUNDAY...WARMING TEMPERATURES INTO THE LOWER 60S AND DRY AIR MAY SUPPORT A MARGINAL RED FLAG EVENT WITH RELATIVE HUMIDITIES BELOW 35 PERCENT FOR AROUND 4 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FLZ020-021-160100- /O.NEW.KJAX.FW.A.0009.110116T1700Z-110116T2300Z/ /O.CON.KJAX.FW.W.0008.110115T1700Z-110115T2300Z/ HAMILTON-SUWANNEE- 500 AM EST SAT JAN 15 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM EST THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT SUNDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT SUNDAY AFTERNOON. A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM EST THIS EVENING. FOR TODAY...WARMER TEMPERATURES WILL SUPPORT RELATIVE HUMIDITIES BELOW 35 PERCENT FOR 4 TO 5 HOURS. ON SUNDAY...WARMING TEMPERATURES INTO THE LOWER 60S AND DRY AIR MAY SUPPORT A RED FLAG EVENT WITH RELATIVE HUMIDITIES BELOW 35 PERCENT FOR AT LEAST 4 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FLZ023-030-035-160100- /O.NEW.KJAX.FW.A.0009.110116T1700Z-110116T2300Z/ BAKER-UNION-GILCHRIST- 500 AM EST SAT JAN 15 2011 ...FIRE WEATHER WATCH IN EFFECT SUNDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT SUNDAY AFTERNOON. ON SUNDAY...WARMING TEMPERATURES AND DRY AIR MAY SUPPORT A RED FLAG EVENT WITH RELATIVE HUMIDITIES BELOW 35 PERCENT FOR AROUND 4 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
153 WWUS82 KJAX 151944 RFWJAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 244 PM EST SAT JAN 15 2011 FLZ020>022-161100- /O.CON.KJAX.FW.W.0008.000000T0000Z-110115T2300Z/ /O.CON.KJAX.FW.A.0009.110116T1700Z-110116T2300Z/ HAMILTON-SUWANNEE-COLUMBIA- 244 PM EST SAT JAN 15 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING DUE TO LOW RHS... ...FIRE WEATHER WATCH REMAINS IN EFFECT SUNDAY AFTERNOON DUE TO LOW RHS... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT SUNDAY AFTERNOON. FOR TODAY...WARMER TEMPERATURES WILL SUPPORT RELATIVE HUMIDITIES BELOW 35 PERCENT FOR 4 TO 5 HOURS. A RED FLAG WARNING REMAINS IN EFFECT. ON SUNDAY...WARMER TEMPERATURES INTO THE LOWER 60S AND DRY AIR MAY SUPPORT A RED FLAG EVENT WITH RELATIVE HUMIDITIES BELOW 35 PERCENT FOR AT LEAST 4 HOURS. A FIRE WEATHER WATCH REMAINS IN EFFECT. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FLZ023-030-035-161100- /O.CON.KJAX.FW.A.0009.110116T1700Z-110116T2300Z/ BAKER-UNION-GILCHRIST- 244 PM EST SAT JAN 15 2011 ...FIRE WEATHER WATCH REMAINS IN EFFECT SUNDAY AFTERNOON FOR LOW RHS... A FIRE WEATHER WATCH REMAINS IN EFFECT SUNDAY AFTERNOON. WARMER TEMPERATURES AND DRY AIR MAY SUPPORT A RED FLAG EVENT WITH RELATIVE HUMIDITIES BELOW 35 PERCENT FOR AROUND 4 TO 5 HOURS. A FIRE WEATHER WATCH REMAINS IN EFFECT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ ENYEDI
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at Jan 14, 9:29 AM EST, 3 hours 58 minutes earlier.
Area forecast discussion, Jan 14, 9:29 AM EST, 3 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
929 AM EST FRI JAN 14 2011
.UPDATE...A STRONG AND COLD ARCTIC HIGH BROUGHT HAS SETTLED OVER
THE DEEP SOUTH. LOWS WERE IN THE TEENS TO MID 20S INLAND AND
LOW/MID 30S NEAR THE ST. JOHNS RIVER AND BEACHES. JAX TIED A
RECORD LOW OF 23. AIRMASS IS SLOWLY MODIFYING AND TEMPS WILL
RECOVER. FORECAST HIGHS IN THE LOW/MID 50S TODAY IS REASONABLE AND
ONLY ADJUSTMENTS MADE HAVE BEEN UPDATING HOURLY TEMPS FOR CURRENT
CONDITIONS. MODEL BUFR SOUNDINGS INDICATE SOME LLVL MOISTURE
CREEPING IN AND EXPECT SCTD CUMULUS CLOUDS BY AFTN OVER NE FL.
NO SIG CHANGES EXPECTED THIS MORN.
&&
.AVIATION...VFR CONDITIONS EXPECTED.
&&
.MARINE...NO HEADLINES. BUOYS ARE REPORTING WINDS 10-15 KT WITH
SEAS 2-4 FT. NO CHANGES EXPECTED FOR THE UPDATE.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 50 24 57 28 / 0 0 0 0
SSI 52 34 57 36 / 0 0 0 0
JAX 52 30 59 33 / 0 0 0 0
SGJ 52 36 58 38 / 0 0 0 0
GNV 56 30 61 33 / 0 0 0 0
OCF 58 32 64 35 / 0 0 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...HARD FREEZE WARNING FROM 2 AM TO 9 AM EST SATURDAY FOR BAKER-
COLUMBIA-GILCHRIST-HAMILTON-NASSAU-SUWANNEE-UNION.
FREEZE WARNING FROM 2 AM TO 9 AM EST SATURDAY FOR ALACHUA-
BRADFORD-CLAY-DUVAL-MARION-PUTNAM.
RED FLAG WARNING UNTIL 6 PM EST THIS EVENING FOR ALACHUA-BAKER-
BRADFORD-COLUMBIA-GILCHRIST-HAMILTON-MARION-SUWANNEE-UNION.
FIRE WEATHER WATCH SATURDAY AFTERNOON FOR HAMILTON-SUWANNEE.
GA...HARD FREEZE WARNING FROM 2 AM TO 9 AM EST SATURDAY FOR APPLING-
ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-COFFEE-ECHOLS-
INLAND CAMDEN-INLAND GLYNN-JEFF DAVIS-PIERCE-WARE-WAYNE.
AM...NONE.
&&
MKT/AWHazardous weather outlook, Jan 14, 4:35 AM EST, 8 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 435 AM EST FRI JAN 14 2011 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-151000- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 435 AM EST FRI JAN 14 2011 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...HARD FREEZE WARNING UNTIL 9 AM THIS MORNING... ...ANOTHER HARD FREEZE FOR MOST INLAND AREAS TONIGHT... A HARD FREEZE WARNING IS IN EFFECT FOR THE AREA UNTIL 9 AM THIS MORNING. ANOTHER HARD FREEZE IS EXPECTED FOR MOST INLAND AREAS TONIGHT. AREAS OF FROST CAN BE EXPECTED. FURTHER DETAILS CAN BE FOUND IN THE URGENT WEATHER MESSAGE. THE DRY AIRMASS IN PLACE WILL SET THE STAGE FOR DANGEROUS FIRE WEATHER CONDITIONS THIS AFTERNOON ACROSS THE INLAND AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... A FREEZE WITH FROST IS FORECAST FOR THE INLAND AREAS SATURDAY NIGHT INTO SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. PP
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 14, 3:26 AM EST | Freeze Warning | JAX | Bradford | 30 hr |
| Jan 14, 3:26 AM EST | Hard Freeze Warning | JAX | Baker, Gilchrist, Nassau, Suwannee, Union | 30 hr |
| Jan 14, 4:07 AM EST | Fire Weather Watch | JAX | Suwannee | 9 hr |
Nearby
Red Flag Warnings in Florida, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.